It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High Cholesterol Message Board


High Cholesterol Board Index


[QUOTE=Guinea Pig]The doctor has me on Vytorin 10/80 and Tricor 145mg... When I went to the pharmacy and got it filled, the pharmacist seemed kindof concerned and said that he had a problem giving me both vytorin and tricor (as well as diovan hct 80/12.5)...

I told him the dr. tests my blood every 4 months, and he gave it to me, but didn't seem happy about it. Is this a bad combo? I always feel achy, and when i was first on tricor and zocor together and took both at the same time i felt terrible. I want to ask the doctor, but he charges by the word, and last time i went in, the blood work was $1500 (same when my two sons went in for their checkups - totally blew my budget for the year, and i have been unable to get health insurance (cholestrol and smoking, and one of my kids has a weight problem). I also used to be a heavy drinker, and the dr. knows all this...[/QUOTE]


GuineaPig,

Your pharmacist is right - there is a potential problem with combining these 2 drugs!!!

I would be VERY CAREFUL with this drug combo. I was put on Tricor along with my normal Lipitor (which I had been on for 7+years) and I got very serious muscle pains, weakness and exercise intolerance. Even when I stopped both drugs, it took a year to go away - and has not gone away completely even now.

I've read that US guidelines state that statins and fibrates (Lopid, Tricor) should only be combined with great caution. The two statins that are recommended in this combo are either Pravastatin (Pravachol) or Atorvostatin (Lipitor). I wish my doctor had mentioned the increased risk to me 2 years ago (he said nothing of course - probably didn't have a clue). He actually gave me a number of sample blister-paks of Tricor that the drug rep had given him recently!!!

Vytorin contains the statin 'simvastatin' - so I would be very wary of combining it with Tricor. Ask your doctor again - he/she may not even be aware of the drug interaction. Sounds like your pharmacist is much more aware of the potential problems with this combination therapy than your doctor!!! After all, pharmacists specialize in drugs and know their side effects and drug-interactions far better than most doctors. Most doctors are too busy to research the drugs they prescribe - many just blindly prescribe whatever drug the local pharmaceutical-rep is pushing on him.

The risk of muscle problems skyrocket 25 fold when statins and fibrates are combined (compared to risk of muscle problems with statins alone).

UK guidelines state that the patient of this statin/fibrate combo therapy should be under the care of a lipidologist.

My guidance is to be extremely aware of any unexplained muscle pains, weakeness or exercise intolerance you may experience. If you notice anything, I would immediately stop the drugs and get to the doctor. If you continue the drugs when you have side-effects, it can make the recovery much more problematic.

You must be on the Tricor for high triglycerides. If so, cut back on sweets, alcohol, trans fats (anything that says 'hydrogenated' in the ingredients), saturated fats, eat more veggies and fruits, and lose weight if you're overweight.

HubbleRules
:cool:





All times are GMT -7. The time now is 11:15 PM.





© 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!